A REPORT OF FIVE CASES OF FLUOROQUINOLONE-INDUCED EPIDERMAL NECROLYSIS AT A TERTIARY CARE TEACHING HOSPITAL IN NORTHERN KARNATAKA
Bhandarkar Anoosha P,Kop Priyadarshini B, Pai Varadraj and Navin A Patil,
Journal Title:World Journal of Pharmaceutical Research
Stevens-Johnson syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are life-threatening, epidermal necrolytic adverse drug reactions (ADRs) considered to be within a spectrum of severe exanthematous vesico-bullous disorders, mostly attributable to drugs like
anticonvulsants, NSAIDS and antimicrobials. Lately, the reports on Fluoroquinolone (FQ) induced SJS/TEN are rising. Our retrospective
study conducted in this direction, brings in five such cases which manifested with severe epidermolyticmucocutaneous lesions after taking oral FQ therapy for gastrointestinal/ respiratory/genito-urinary
indications. With the dechallenge of offending agents and adequate management of patients? clinical condition, four of them improved but the immunocompromised patient with TEN died despite intensive systemic
corticosteroid and I.V-immunoglobulin therapy.